MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION CNS-9700A; CENTRAL MONITOR SYSTEM

NIHON KOHDEN CORPORATION CNS-9700A; CENTRAL MONITOR SYSTEM
Model Number CNS-9700A
Medical Device Problem Codes No Display/Image (1183); Complete Loss of Power (4015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/28/2021
Type of Reportable Event Malfunction
Event or Problem Description
The nurse reported that the central nurse's station (cns) will power down when they have a power outage/ surge and they have to disconnect the cns power and connect it back in a certain method to get the cns dual monitors back up.Nihon kohden technician had the nurse power cycle the cns, with the dual monitor switch powered on, but the screens stayed black.Nk technician had the nurse power off the dual monitor switch, and both screens came up, currently both screens are working, the staff can hear alarms, and the touchscreen is working.No patient harm or missed events reported.Nihon kohden technician requested that the nurse have their information technology (it) department contact nk technical support to troubleshoot the issue.
 
Additional Manufacturer Narrative
Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.
 
Event or Problem Description
The nurse reported that the central nurse's station (cns) will power down when they have a power outage/surge and they have to disconnect the cns power and connect it back in a certain method to get the cns dual monitors back up.Nihon kohden technician had the nurse power cycle the cns, with the dual monitor switch powered on, but the screens stayed black.Nk technician had the nurse power off the dual monitor switch, and both screens came up, currently both screens are working, the staff can hear alarms, and the touchscreen is working.No patient harm or missed events reported.Nihon kohden technician requested that the nurse have their information technology (it) department contact nk technical support to troubleshoot the issue.The nurse provided more information that their it department replaced the uninterruptible power supply (ups) which resolved the issue.
 
Additional Manufacturer Narrative
The nurse reported that the central nurse's station (cns) will power down when they have a power outage/surge, and they have to disconnect the cns power and connect it back in a certain method to get the cns dual monitors back up.Nihon kohden technician had the nurse power cycle the cns, with the dual monitor switch powered on, but the screens stayed black.Nk technician had the nurse power off the dual monitor switch, and both screens came up, currently both screens are working, the staff can hear alarms, and the touchscreen is working.No patient harm or missed events reported.Nihon kohden technician requested that the nurse have their information technology (it) department contact nk technical support to troubleshoot the issue.The nurse provided more information that their it department replaced the uninterruptible power supply (ups) which resolved the issue.Service performed: nihon kohden technical services (nk ts) advised the customer that the issue could possibly be caused by an uninterruptible power supply (ups) malfunction and exchanging the ups might resolve the issue.Investigation summary: investigation determined the complaint record did not involve a failure/malfunction of the nk product.The issue was caused due to the failure of a non-nk manufactured accessory device.No further investigation is needed through the corrective action and or preventative action (capa).The initial medwatch report was sent with the suspect medical device that was documented as a placeholder for the creation of the ticket.Customer provided the correct suspect medical device, model number cns-6801a, catalog number pu-681ra and serial number (b)(6).Corrections: customer provided the correct suspect medical device information d4: model number: corrected to cns-6801a.D4: catalog number: corrected to pu-681ra.D4: serial number: corrected to (b)(6).D4: unique identifier (udi) number: corrected to (b)(4).E3: occupation: nurse.H4: device manufacturer date corrected to 08/04/2010.

Brand Name
CNS-9700A
Common Device Name
CENTRAL MONITOR SYSTEM
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
safety mgmt dept, quality mgmt
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa,, saitama 359-8-580
JA   359-8580
MDR Report Key13311568
Report Number8030229-2022-02410
Device Sequence Number4944805
Product Code MHX
UDI-Device Identifier04931921000663
UDI-Public04931921000663
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K023475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNS-9700A
Device Catalogue NumberMU-971RA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2021
Supplement Date Received by Manufacturer08/04/2022
Initial Report FDA Received Date01/20/2022
Supplement Report FDA Received Date08/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/04/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown